MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 1 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 1 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP519H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a gynecological procedure on (b)(6) 2019 and suture was used.During the procedure, the suture pulled off the needle at the swage with minimal pull-force.The procedure was finished with like product.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Representative samples returned to support investigation of multiple device issues captured in reports 2210968-2019-82354, 2210968-2019-82355, 2210968-2019-82356, and 2210968-2019-82357.Analysis results have been included in follow-up reports for each.An opened box with ten unopened samples of product were returned for evaluation.The complaint sample was not received.During the visual inspection of ten unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined the strand with no defects, or damage observed.A functional test was performed and the pull force was above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no suture needle pull off was found, and the tested samples met the finished goods requirements.

Brand Name
VCL+ VIO 36IN 1 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8667527
Report Number2210968-2019-82357
Device Sequence Number2309242
Product Code GAM
UDI-Device Identifier10705031054066
UDI-Public10705031054066
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberVCP519H
Device Lot NumberMJ7651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/28/2019
Patient Sequence Number1